Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 119, NWS Pueblo, CO

July 29, 20094 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 29, 2009, 3:15 PM MDT for 4 counties in Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2009, 3:15 PM MDT (21:15 UTC)
Expired
Jul 29, 2009, 4:15 PM MDT
In force
60 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 84 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 3:26 PM MDTHAIL 1.7518 Nnw Delhi, COHAIL ENDED AT 336 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 12:50 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 292115
SVRPUB
COC055-071-089-101-292215-
/O.NEW.KPUB.SV.W.0119.090729T2115Z-090729T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 415 PM MDT...

* AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP
  TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 27 MILES NORTHWEST OF
  DELHI...OR ABOUT 29 MILES SOUTHEAST OF PUEBLO...AND WAS MOVING
  TOWARD THE SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DELHI.
  THATCHER.
  TYRONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3756 10365 3741 10423 3795 10453 3808 10421
TIME...MOT...LOC 2115Z 328DEG 30KT 3793 10430

$$
3 follow-up statements
000 
WWUS55 KPUB 292125
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT WED JUL 29 2009

COC055-071-089-101-292215-
/O.CON.KPUB.SV.W.0119.000000T0000Z-090729T2215Z/
OTERO CO-HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
325 PM MDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS...EXTREME
NORTHEASTERN HUERFANO AND SOUTHWESTERN OTERO COUNTIES...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS CENTERED 21 MILES
NORTHWEST OF DELHI...OR 34 MILES SOUTHEAST OF PUEBLO...AND WAS MOVING
TOWARD THE SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  DELHI.
  THATCHER.
  TYRONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3794 10452 3803 10415 3756 10365 3741 10423
TIME...MOT...LOC 2125Z 323DEG 27KT 3788 10424

$$
000 
WWUS55 KPUB 292150
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT WED JUL 29 2009

COC055-071-089-101-292215-
/O.CON.KPUB.SV.W.0119.000000T0000Z-090729T2215Z/
OTERO CO-HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
350 PM MDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EXTREME SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS...EXTREME
EAST CENTRAL HUERFANO AND SOUTHWESTERN OTERO COUNTIES...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS CENTERED 8 MILES NORTHWEST
OF DELHI...OR 34 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD
THE SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  DELHI.
  THATCHER.
  TYRONE.

AT 326 PM A NATIONAL WEATHER SERVICE SPOTTER SAW GOLF BALL SIZE HAIL 
18 NORTH-NORTHWEST OF DELHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3779 10443 3788 10401 3756 10365 3741 10423
TIME...MOT...LOC 2149Z 323DEG 27KT 3773 10408

$$
000 
WWUS55 KPUB 292207
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
407 PM MDT WED JUL 29 2009

COC055-101-292217-
/O.CAN.KPUB.SV.W.0119.000000T0000Z-090729T2215Z/
HUERFANO CO-PUEBLO CO-
407 PM MDT WED JUL 29 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN PUEBLO AND EXTREME NORTHEASTERN HUERFANO COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3766 10431 3776 10388 3756 10365 3744 10412
TIME...MOT...LOC 2207Z 323DEG 27KT 3762 10398

$$

COC071-089-292215-
/O.CON.KPUB.SV.W.0119.000000T0000Z-090729T2215Z/
OTERO CO-LAS ANIMAS CO-
407 PM MDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTH CENTRAL LAS ANIMAS AND SOUTHWESTERN OTERO COUNTIES...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS CENTERED NEAR DELHI...OR
34 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST
AT 30 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTH CENTRAL LAS ANIMAS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3766 10431 3776 10388 3756 10365 3744 10412
TIME...MOT...LOC 2207Z 323DEG 27KT 3762 10398

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:57 PM MDT, 18 minutes earlier.

Area forecast discussion, Jul 29, 2:57 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT WED JUL 29 2009

.SHORT TERM...
(TONIGHT AND THURSDAY)

SHORT TERM CONCERNS REMAIN SEVERE STORM COVERAGE THIS AFTERNOON AND
EVENING ALONG WITH HOW COOL AND STABLE ACROSS THE PLAINS THURSDAY.

MODERATE NORTHWEST FLOW CONTINUES ACROSS THE REGION WITH CURRENT
WATER VAPOR IMAGERY INDICATING A POTENT SHORT WAVE MOVING ACROSS
EASTERN WYOMING WITH ANOTHER MINOR WAVE EMBEDDED IN THE FLOW MOVING
ACROSS WESTERN COLORADO ATTM. AT THE SFC...LEE TROUGHING IN PLACE
NEAR LHX WITH COLD FRONT ASSOCIATED WITH PASSING NORTHERN ROCKIES
WAVE MOVING INTO NORTHEASTERN COLORADO WITH BEST PRESSURE RISES
ACROSS EASTERN WYOMING ATTM.

THIS AFTERNOON AND EVENING...LAPS AND SPC ANALYSIS INDICATING
1000-2000 J/KG WITH CINS GENERALLY LESS THAN 100 J/KG...BEST
ACROSS THE FAR SE PLAINS. BULK SHEARS REMAIN IN THE 40-50 KT RANGE
AND WITH MINOR EMBEDDED WAVE MOVING ACROSS THE AREA THIS AFTERNOON
ALONG WITH LIFT ALONG FRONT MOVING ACROSS THE PLAINS THROUGH THE
LATE AFTERNOON ASSOCIATED...SHOULD SEE BETTER COVERAGE OF STORMS
ACROSS THE MTS AND PLAINS THIS AFTERNOON. WITH THE ABOVE MENTIONED
CAPE AND SHEAR WOULD EXPECT A SEVERE THUNDERSTORM WATCH BOX ISSUED
FOR MUCH OF THE SE PLAINS...WITH LARGE HAIL UP TO 2 INCHES IN
DIAMETER AND GUSTY WINDS IN EXCESS OF 60 MPH THE MAIN THREATS.
WITH MOISTURE POOLING ALONG AND BEHIND BOUNDARY...CANT RULE OUT AN
ISOLATED TORNADO ALONG WITH LOCALLY HEAVY RAINFALL AS STORMS LOOK
TO CONGEAL INTO AN MCS ACROSS THE FAR EASTERN PLAINS THIS EVENING
AND MOVE INTO EASTERN NEW MEXICO AND THE TX/OK PANHANDLE
OVERNIGHT.

TONIGHT AND THURSDAY...MOIST LOW LEVEL UPSLOPE DEEPENS OVERNIGHT
WITH EAST TO SOUTHEAST LOW LEVEL FLOW CONTINUING INTO THURSDAY.
SOUNDINGS INDICATING STRATUS ACROSS THE PLAINS WITH PATCHY IFR
CIGS LIKELY HOLDING ACROSS WESTERN PORTIONS OF THE WESTERN I-25
CORRIDOR...ESPECIALLY WESTERN EL PASO COUNTY. WITH EXTENSIVE CLOUD
COVERAGE AND UPSLOPE FLOW...WILL SEE UNSEASONABLE COOL TEMPS WITH
HIGHS MAINLY IN THE 60S AND 70S ACROSS THE PLAINS. LATEST MODELS
CONTINUE TO INDICATE ANOTHER MINOR WAVE EMBEDDED WITHIN THE FLOW
ALOFT WITH SCATTERED THUNDERSTORMS EXPECTED ACROSS THE HIGHER
TERRAIN THROUGH THE AFTERNOON. WITH MOISTURE IN PLACE AND ENHANCED
SHEAR WITH DEEPENING UPSLOPE...COULD SEE STRONG TO SEVERE STORMS
ACROSS THE EASTERN SLOPES...WITH STORMS LIKELY DIMINISHING IN
STRENGTH AS THE MOVE ACROSS THE I-25 CORRIDOR INTO A MORE STABLE
ATMOS. -MW

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

ANOTHER SHORTWAVE DROPS THROUGH NORTHWEST FLOW FOR FRIDAY...AND NOW
LATEST MODELS ARE SHOWING ONE MORE POTENTIALLY ACTIVE DAY FOR THE
EASTERN MOUNTAINS AND PLAINS.  DEW POINTS DRY OUT SOME ACROSS THE
I-25 CORRIDOR...HOWEVER...CAPES OF UP TO 1500+ J/KG STILL POSSIBLE
EAST OF A DIFFUSE LOOKING DRY LINE ACROSS THE PLAINS.  DEEP LAYER
SHEARS ARE AROUND 30-40KT WHICH IS SUFFICIENT FOR SEVERE
THUNDERSTORMS.

NEXT FRONT MOVES IN FRIDAY NIGHT...AND SATURDAY DOESN/T LOOK QUITE
AS WARM AS PREVIOUS RUNS HAD SUGGESTED. DEW POINTS NOT QUITE AS
HIGH WITH THIS FRONT THOUGH...AND CAPES NOT QUITE AS IMPRESSIVE.
WILL MAINTAIN ISOLATED POPS FOR ALL AREAS THIS DAY. IF TIMING OF
FRONT STAYS CONSISTENT...THEN EASTERN MTS MAY NEED SLIGHTLY HIGHER
POPS...BUT GIVEN THE LOWER DEW POINTS...WILL KEEP POPS IN THE ISO
CATEGORY FOR NOW.

UPPER RIDGE SHIFTS IN FOR SUN/MON...SO TREND WILL BE TOWARDS WARMER
AND DRIER CONDITIONS.  WILL MAINTAIN SOME ISOLATED POPS FOR ALL
AREAS...THOUGH FOCUS WILL BE OVER THE MOUNTAIN AREAS. CAPES LOOK
MINIMAL SO MAIN THREAT WILL BE GUSTY WINDS.

TUES/WED...LATEST RUNS APPEAR TO BE SHIFTING THE WRN US RIDGE
FARTHER EAST MAKING EASTERN CO LESS SUSCEPTIBLE TO STRONG FRONTAL
INTRUSIONS...AND PUTTING WRN PORTIONS OF THE FORECAST AREA UNDER A
BETTER MONSOON MOISTURE TAP.  THUS TEMPERATURES SHOULD BE WARMING
THROUGH THE PERIOD AND HAVE NUDGED MAX TEMPS UP IN CURRENT GRIDS AND
PLACED FOCUS FOR TSTORMS IN THE CLIMATOLOGICALLY FAVORED MTN AREAS. -KT

&&

.AVIATION...

SCATTERED TO NUMEROUS CONVECTION ACROSS THE HIGHER
TERRAIN WITH BEST CHANCES OF SEVERE STORMS ACROSS THE SOUTHEAST MTS
AND SOUTHERN I-25 CORRIDOR. SHOULD SEE MVFR AND PATCHY IFR STRATUS
DEVELOPING ACROSS THE EASTERN PLAINS OVERNIGHT. COOL AND CLOUDY
CONDITIONS EXPECTED ACROSS THE PLAINS ONCE AGAIN WITH SCATTERED
CONVECTION EXPECTED ACROSS THE HIGHER TERRAIN. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/31
Hazardous weather outlook, Jul 29, 6:55 AM MDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
655 AM MDT WED JUL 29 2009

COZ058>089-093>099-301300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
655 AM MDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE TODAY. FREQUENT LIGHTNING AND SMALL HAIL WILL BE POSSIBLE
WITH ANY STORMS THAT DEVELOP. OVER THE EASTERN PLAINS...A FEW STORMS
MAY BECOME SEVERE BY THIS AFTERNOON. POTENTIAL THREATS INCLUDE HAIL
UP TO 2 INCHES DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND
POSSIBLY A TORNADO OR TWO. THE GREATEST THREAT FOR VERY LARGE HAIL
AND TORNADOES WILL BE OVER EXTREME SOUTHEAST COLORADO...GENERALLY
EASTERN LAS ANIMAS AND BACA COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY...WITH
SEVERE WEATHER POSSIBLE ACROSS THE EASTERN PLAINS. THE PRIMARY
THREATS ON THURSDAY ARE EXPECTED TO BE LIGHTNING...GOLF BALL SIZE
HAIL...WIND GUSTS TO AROUND 60 MPH...AND LOCAL FLOODING.

THUNDERSTORMS WILL BECOME MORE ISOLATED FRIDAY INTO EARLY NEXT
WEEK. THE PRIMARY THREATS DURING THIS PERIOD WILL BE LIGHTNING...
PENNY SIZE HAIL...AND WIND GUST TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1200 PM MDT.

44/50

In the hours before

Local storm report, Jul 29, 2:40 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             3 SW PUEBLO             38.23N 104.65W
07/29/2009  M1.25 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

DMETZE
Local storm report, Jul 29, 2:41 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             5 ESE PUEBLO            38.24N 104.53W
07/29/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0233 PM     HAIL             BLENDE                  38.24N 104.54W
07/29/2009  M2.50 INCH       PUEBLO             CO   PUBLIC

0230 PM     HAIL             5 E PUEBLO              38.27N 104.52W
07/29/2009  M1.00 INCH       PUEBLO             CO   NWS EMPLOYEE

            AT NWS PUEBLO OFFICE

0226 PM     HAIL             3 E PUEBLO              38.27N 104.56W
07/29/2009  M1.00 INCH       PUEBLO             CO   AMATEUR RADIO

0226 PM     HAIL             3 SW PUEBLO             38.23N 104.65W
07/29/2009  M1.25 INCH       PUEBLO             CO   TRAINED SPOTTER

0220 PM     HAIL             3 NNW PUEBLO            38.31N 104.64W
07/29/2009  M1.00 INCH       PUEBLO             CO   NWS EMPLOYEE

0220 PM     HAIL             3 N PUEBLO              38.31N 104.61W
07/29/2009  M1.00 INCH       PUEBLO             CO   NWS EMPLOYEE

0215 PM     HAIL             5 E PUEBLO              38.27N 104.52W
07/29/2009  M1.00 INCH       PUEBLO             CO   OFFICIAL NWS OBS

0215 PM     HAIL             5 E PUEBLO              38.27N 104.52W
07/29/2009  M1.00 INCH       PUEBLO             CO   OFFICIAL NWS OBS

            AT NWS PUEBLO OFFICE.

0215 PM     HAIL             1 WSW PUEBLO            38.26N 104.64W
07/29/2009  M2.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0202 PM     HAIL             2 E PUEBLO              38.27N 104.58W
07/29/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0130 PM     HAIL             4 NNW WOODLAND PARK     39.04N 105.08W
07/29/2009  M0.88 INCH       TELLER             CO   TRAINED SPOTTER

1226 PM     TSTM WND GST     5 SSW SECURITY          38.69N 104.78W
07/29/2009  M58.00 MPH       EL PASO            CO   ASOS

&&

DMETZE
Special weather statement, Jul 29, 2:42 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
242 PM MDT WED JUL 29 2009

COZ076-077-081-083-085-292115-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS
VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400
FT-NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-TELLER COUNTY/RAMPART
RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000
FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
242 PM MDT WED JUL 29 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO
  SOUTHERN TELLER COUNTY IN CENTRAL COLORADO
  SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CRIPPLE CREEK...OR 29 MILES
SOUTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRIPPLE CREEK.
  VICTOR.
  NORTHERN CANON CITY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 29, 2:46 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             5 SSE PUEBLO            38.20N 104.58W
07/29/2009  M1.75 INCH       PUEBLO             CO   PUBLIC

            HAILED UNTIL 1445 PM.

&&

KT
Local storm report, Jul 29, 2:47 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             1 SSE PUEBLO            38.26N 104.61W
07/29/2009  M1.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

JKH
Local storm report, Jul 29, 2:56 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             2 N PUEBLO              38.30N 104.61W
07/29/2009  M2.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

JKH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:12 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas63 min
Jul 29, 12:28 PM MDTTornado WarningPUBEl Paso27 min
Jul 29, 12:57 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo63 min
Jul 29, 1:35 PM MDTTornado WarningPUBEl Paso, Teller23 min
Jul 29, 1:55 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller65 min
Jul 29, 2:09 PM MDTSevere Thunderstorm WarningPUBPueblo66 min
Jul 29, 2:32 PM MDTAreal Flood AdvisoryPUBEl Paso57 min
Jul 29, 2:47 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas58 min
Jul 29, 3:39 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo66 min
Jul 29, 4:00 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas23 min
Jul 29, 4:10 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers65 min
Jul 29, 4:10 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas65 min
Jul 29, 4:15 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero60 min
Jul 29, 4:21 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas54 min
Jul 29, 4:39 PM MDTSevere Thunderstorm WarningPUBProwers66 min
Jul 29, 4:59 PM MDTTornado WarningPUBBaca27 min
Jul 29, 5:11 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas64 min
Jul 29, 5:14 PM MDTSevere Thunderstorm WarningPUBLas Animas39 min
Jul 29, 5:24 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 29, 5:47 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.